Skin Inflammation and Perioral Dermatitis
Sorry for my question to be so long. This is what happened to me I damaged my skin 6 years ago when i used for 2 days scrubbing pads from oil olay and a face powder from another brand after using those 2 products my face was inflamed, red, burning, dry, red pimples all over, etc...never had pimples in my life but i do have fair skin.
I had to go to the dermatologist for the first time and of course they started to give me cortisone. I changed doctors to the point that I have seen 6 of them. I was told that i had rosacea but all the rosacea treatments aggravate my skin even more. Then i was put on Elidel used it for 3 years and then stop everything comes back. I get these raised patches that feel rough and get red they also burn, aside from the red pimples when i tough my face it feels like if it has small cuts i don't know very weird and it feels tight and burns and when i tried moving my forehead it hurts at times.
I just had a biopsy done and it came back as perioral dermatitis. I want to try to heal my skin as best as i can. I know that my skin is completely damaged due to the scrubbing but i want to give it the best care i can possible do in order to see if it gets at least a 30 or 40% better. PLEASE help me!!! Thank you.
Hi, thank you for your message. Oh my goodness, I am so sorry for what you have been through with your skin. This sounds so very painful.
It appears that you may have developed an allergic or inflammatory reaction to something that was in the products you used, and that then your skin became even more irritated with the cortisone creams. This set off a chain reaction of inflammation on your skin.
The medication Elidel is designed to help reduce your skin's inflammatory response, which helps temporarily but does not address the cause of the inflammation. It is good to try and find other ways to manage the dermatitis over the long term, as most medications can have side effects.
Unfortunately, there are no easy answers to finding out what may be causing your skin to continue this cycle of inflammation and rashes. Skin conditions can develop after emotional or physical or chemical stresses, or during major times of change in our lives. They can develop during hormonal changes, or even after dietary changes.
I have found that if I try to put more creams and lotions on my face when it has broken out, that it actually makes the rashes worse. In my experience, stopping my creams and lotions when I have a rash, and drinking plenty of water, usually helps it to clear up more quickly.
I just recorded a podcast on this very topic, I will share the link once I have uploaded it. Also, there is a section of my site that is designed to help you find what may be the cause of your skin problems, here: What Is Causing My Skin Problems?
In your situation, this cycle has been going on for a while, and I recommend that you consider some lifestyle changes that will help to reduce the inflammation in your body. I don't know what you've already tried, but the first place would be to do your best to minimize your exposure to foods and environmental toxins that create stress or irritation.
Another thing I recommend if you can, is to consult with an alternative healthcare practitioner, for example a naturopathic physician (ND) or liscensed acupuncturist. These practitioners are trained in treating the root cause of your skin condition, and they may be able to help you find some relief.
I hope these suggestions are helpful. Please let us know how these work for you and how you are doing.